Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 138, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Aug 29, 2005, 1:26 PM CDT for Leake County, Madison County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 1:26 PM CDT (18:26 UTC)
- Expired
- Aug 29, 2005, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 10:25 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 291827
TORJAN
MSC079-089-291900-
/O.NEW.KJAN.TO.W.0138.050829T1826Z-050829T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
ISSUED BY NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI
MADISON COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 200 PM CDT
* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR EDINBURG. ANOTHER STORM SHOWED STRONG
SIGNS OF ROTATION 5 MILES EAST OF CAMDEN.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
CARTHAGE.
GOOD HOPE.
SHARON.
CANTON.
INTERSTATE 55.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3269 8947 3289 8946 3290 8965 3286 8995
3265 9007
$$
CBD/BCCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Aug 29, 9:25 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 29, 9:25 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT MON AUG 29 2005
.DISCUSSION...DANGEROUS HURRICANE KATRINA MADE LANDFALL IN SOUTHEAST
LA...EAST OF GRAND ISLE NEAR BURAS. KATRINA IS STILL A CATEGORY 4
HURRICANE WITH SUSTAINED SFC WINDS OF 140MPH AND PRESSURE STILL AT
923MB. THERE HAVE BEEN NUMEROUS REPORTS OF TORNADOS AND WIND DAMAGE
ALREADY ACROSS SOUTHEAST LA AND COASTAL MS AND NOW APPEARING FURTHER
INLAND IN FORREST COUNTY. THE WORST IS BEGINNING TO HIT THE COAST
AND WILL MAKE ITS WAY TOWARDS MARION...LAMAR...AND FORREST COUNTY IN
THE NEXT COUPLE OF HOURS. YOU CAN EXPECT WINDS CATEGORY 2 WINDS
SUSTAINED 95-111 MPH WITH THE POTENTIAL FOR CAT 3 WINDS (>111MPH)
BUT GUSTS MAY APPROACH 120 MAYBE EVEN AS HIGH AS 130 MPH.
THIS IS A VERY SERIOUS SITUATION AS THEIR ARE REPORTS OF MAJOR
DAMAGE IN NEW ORLEANS. PEOPLE SHOULD BEGIN TO MAKE THINER WAY INTO
THE INTERIORS OF HOUSES AND BUILDINGS AND BY ALL MEANS DO NOT
VENTURE OUTSIDE TO SEE WHAT IS GOING ON AND STAY AWAY FROM WINDOWS.
THERE IS ALREADY REPORTS OF NUMEROUS TREES AND OTHER DAMAGE IN
FORREST COUNTY.
IN CENTRAL AND ESPECIALLY EASTERN MS WE CAN EXPECT CONDITIONS TO
BEGIN TO DETERIORATE IN THE NEXT FEW HOURS WITH THE WORST COMING
THIS AFTERNOON. KATRINA HAS SPED UP AND IS MOVING MAINLY NORTH AT
B/T 15 TO 16 MPH. THIS IS ACTUALLY BAD NEWS AS KATRINA WILL NOT BE
ABLE TO WEAKEN MORE BY THE TIME IT REACHES THE I 20 CORRIDOR. WITH
THAT WE STILL EXPECT HURRICANE FORCE WINDS OR ATLEAST GUSTS UP TO
LOWNDES COUNTY. ACROSS THE JACKSON METRO ESPECIALLY RANKIN COUNTY
SUSTAINED WINDS OF 50 TO 65 MPH AND GUSTS HIGHER THAN 80 MPH WILL BE
POSSIBLE BY LATE AFTERNOON. EAST INTO MERIDIAN AND JASPER AND CLARKE
COUNTIES WILL SEE SUSTAINED WINDS OF 55 TO 70 WITH GUSTS POSSIBLY UP
TO 90 MPH.
WINDS ARE ALREADY GUSTING ABOVE 50 MPH IN HATTIESBURG POSSIBLY
HIGHER AS WE CAN NOT GET UPDATED ASOS READINGS. IN JACKSON AND
MERIDIAN WE ARE GUSTING ABV 30 MPH ALREADY. LOOK FOR THESE WIND
SPEEDS TO INCREASE THROUGHOUT THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 73 88 69 / 100 100 30 10
MERIDIAN 79 74 88 68 / 100 100 30 20
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND HURRICANE WARNING FROM 7 AM MONDAY TO MIDNIGHT TUESDAY
FOR MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH FROM 1 PM MONDAY TO MIDNIGHT TUESDAY FOR
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
INLAND HURRICANE WARNING FROM 1 PM MONDAY TO MIDNIGHT TUESDAY
FOR MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062.
INLAND HURRICANE WARNING FROM 1 PM MONDAY TO 6 AM TUESDAY FOR
MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
MSZ052.
FLASH FLOOD WATCH FROM 5 PM MONDAY TO 6 AM TUESDAY FOR MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ036-MSZ037-MSZ038-MSZ039-MSZ042-MSZ044-MSZ045-MSZ046.
FLASH FLOOD WATCH FROM 1 PM MONDAY TO 6 AM TUESDAY FOR MSZ043.
INLAND HURRICANE WARNING FROM 7 PM MONDAY TO 6 AM TUESDAY FOR
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039.
INLAND TROPICAL STORM WARNING FROM 7 PM MONDAY TO 6 AM TUESDAY
FOR MSZ026-MSZ027-MSZ028-MSZ036-MSZ042.
INLAND TROPICAL STORM WARNING FROM 1 PM MONDAY TO MIDNIGHT
TUESDAY FOR MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.
WIND ADVISORY FROM 7 PM MONDAY TO 6 AM TUESDAY FOR MSZ018-MSZ019-
MSZ025-MSZ034-MSZ035.
WIND ADVISORY FROM 1 PM MONDAY TO 6 AM TUESDAY FOR MSZ040-MSZ041.
LA...WIND ADVISORY FROM 1 PM MONDAY TO 6 AM TUESDAY FOR LAZ007-LAZ008-
LAZ009.
WIND ADVISORY FROM 1 PM MONDAY TO MIDNIGHT TUESDAY FOR LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY FROM 7 PM MONDAY TO 6 AM TUESDAY FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Aug 29, 5:24 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 524 AM CDT MON AUG 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301024- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 524 AM CDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING AS RAINBANDS ASSOCIATED WITH KATRINA MOVE ACROSS MISSISSIPPI. THE GREATEST RISK OF SEEING TORNADOES WILL OCCUR OVER AREAS MAINLY ALONG AND EAST OF A BUDE...TO YAZOO CITY...TO GRENADA LINE. ...FLOODING... FLASH FLOODING OF SMALL STREAMS...CREEKS...AND URBAN AREAS WILL BE LIKELY EAST OF A BROOKHAVEN...TO CLINTON...TO GREENWOOD LINE THROUGH THIS EVENING AS HURRICANE KATRINA MOVES INLAND. TORRENTIAL RAINFALL WILL BE ASSOCIATED WITH THE PASSAGE OF THE HURRICANE. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...WITH STORM TOTALS OF 5 TO 10 INCHES...WILL OCCUR...AND THIS WILL CAUSE FLASH FLOODING PROBLEMS. ...NON PRECIPITATION... HURRICANE FORCE WINDS WILL BE LIKELY ALONG AND EAST OF A BROOKHAVEN...TO CLINTON...TO EUPORA LINE THROUGH THIS EVENING. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE JUST TO THE WEST OF THIS AREA...AND TO THE EAST OF A LINE FROM NATCHEZ...TO VICKSBURG...TO GRENADA. WINDS GREATER THAN 25 MPH WILL BE COMMON OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND DELTA REGION OF MISSISSIPPI. VERY STRONG WINDS CAPABLE OF PRODUCING WIDESPREAD SIGNIFICANT DAMAGE WILL BE ASSOCIATED WITH HURRICANE KATRINA. FOR MORE SPECIFIC INFORMATION REGARDING THE STRENGTH AND TIMING OF THESE HIGH WINDS...PLEASE REFER TO THE INLAND WATCHES AND WARNINGS...JANNPWJAN...AND THE HURRICANE LOCAL STATEMENT...JANHLSJAN...ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD ALREADY BE ACTIVATED IN SUPPORT OF OPERATIONS RELATED TO HURRICANE KATRINA. ACTIVATION IS REQUESTED TO CONTINUE THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 29, 9:26 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
926 AM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HURRICANE PURVIS 31.14N 89.41W
08/29/2005 LAMAR MS EMERGENCY MNGR
EMERGENCY MANAGERS OFFICE REPORTED COUNTY WIDE DAMAGE OF
36 TREES DOWN, 16 POWER LINES DOWN, AND SEVERAL SHEDS
DESTROYED OR WITH MAJOR ROOF DAMAGE
&&
PEDENLocal storm report, Aug 29, 9:34 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HURRICANE PURVIS 31.14N 89.41W
08/29/2005 LAMAR MS EMERGENCY MNGR
EMERGENCY MANAGERS OFFICE REPORTED COUNTY WIDE DAMAGE OF
36 TREES DOWN, 16 POWER LINES DOWN, AND SEVERAL SHEDS
DESTROYED OR WITH MAJOR ROOF DAMAGE
0915 AM HURRICANE PETAL 31.34N 89.25W
08/29/2005 FORREST MS EMERGENCY MNGR
EMERENGY MANAGERS OFFICE REPORTED NUMEROUS TREES AND
POWER LINES DOWN IN THE AREA. TREES ON HOMES, POWER LINE
DOWN ON FIRE TRUCK. WINDS ESTIMATED AT 40 MPH.
&&
PEDENSpecial weather statement, Aug 29, 10:10 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 1010 AM CDT MON AUG 29 2005 MSZ072>074-291800- FORREST-LAMAR-MARION- 1010 AM CDT MON AUG 29 2005 ...CONDITIONS TO RAPIDLY DETERIORATE THROUGH THE MORNING... AT 1010 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH THE HIGHWAY 84 CORRIDOR. DOPPLER RADAR AND SURFACE REPORTS INDICATED THAT SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH...WITH HIGHER GUSTS...ARE LIKELY WITH THESE BANDS OF SQUALLS. DAMAGE TO TREES...HOUSES...AND POWERLINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. EXTRAPOLATION OF SATELLITE AND RADAR IMAGERY INDICATES THAT THE EYE OF KATRINA SHOULD REACH THE HIGHWAY 84 CORRIDOR BY EARLY AFTERNOON AND THE TROPICAL STORM FORCE WINDS WILL REACH THE REGION BETWEEN 11 AM AND 1 PM. WHEN THIS OCCURS...CONDITIONS WILL ONLY DETERIORATE FURTHER AS THE AFTERNOON PROGRESSES. KATRINA MAY STILL BE A CATEGORY TWO HURRICANE AT THIS TIME...AND EXTENSIVE DAMAGE MAY OCCUR. GERARD/ELLIOTT
Special weather statement, Aug 29, 10:51 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 1051 AM CDT MON AUG 29 2005 MSZ043-048>052-291715- HINDS-LAUDERDALE-MADISON MS-NEWTON-RANKIN-SCOTT- 1051 AM CDT MON AUG 29 2005 ...CONDITIONS TO RAPIDLY DETERIORATE THROUGH THE AFTERNOON... AT 1000 AM...DOPPLER RADAR INDICATED BANDS OF STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING THROUGH SOUTHERN MISSISSIPPI. THESE BANDS ARE EXPECTED TO REACH INTERSTATE 20 CORRIDOR AROUND NOON OR SHORTLY THERE AFTER. FROM NOW THROUGH EARLY AFTERNOON...WINDS WILL BEGIN TO INCREASE AND BECOME SUSTAINED AT TROPICAL STORM FORCE. AFTER 1 PM...HIGH END TROPICAL STORM FORCE WINDS ALONG WITH MUCH HIGHER GUSTS WILL BE POSSIBLE AS THE CENTER OF HURRICANE KATRINA MOVES INTO CENTRAL MISSISSIPPI. DAMAGE TO TREES...HOUSES... AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE... THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE ACROSS A LARGE PORTION OF CENTRAL MISSISSIPPI. CBD
Special weather statement, Aug 29, 12:05 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 1205 PM CDT MON AUG 29 2005 MSZ043>046-048>052-054>058-062-291800- CLARKE-COPIAH-HINDS-JASPER-KEMPER-LAUDERDALE-LEAKE-LINCOLN- MADISON MS-NESHOBA-NEWTON-RANKIN-SCOTT-SIMPSON-SMITH- 1205 PM CDT MON AUG 29 2005 ...INLAND HURRICANE WARNINGS GOING INTO EFFECT BY 1 PM FOR CATASTROPHIC KATRINA... ...EXTREMELY DANGEROUS AND LIFE-THREATENING CONDITIONS SPREADING NORTH THROUGH SOUTHEAST MISSISSIPPI... AT 1200 PM...DOPPLER RADAR STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING NORTH AT ABOUT 18 MPH ACROSS THE INTERSTATE 20 CORRIDOR WHILE THE WESTERN FRINGES REACH THE INTERSTATE 55 CORRIDOR. SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH...WITH HIGHER GUSTS OF 60 TO 70 MPH ARE LIKELY WITH THESE SQUALLS. EXTENSIVE DAMAGE TO TREES...HOUSES...AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. EXTRAPOLATION OF SATELLITE AND RADAR IMAGERY INDICATES THAT THE EYE OF KATRINA SHOULD REACH THE HIGHWAY 84 CORRIDOR BY 130 PM. WHEN THIS OCCURS...CONDITIONS WILL DETERIORATE FURTHER AS THE AFTERNOON PROGRESSES. KATRINA MAY STILL BE A CATEGORY TWO HURRICANE AS IT CROSSES THE HIGHWAY 84 CORRIDOR...AND EXTENSIVE DAMAGE IS LIKELY TO OCCUR. RESIDENTS FROM THE BROOKHAVEN TO JACKSON TO MERIDIAN AREAS SHOULD REMAIN IN A PLACE OF SAFETY DO NOT TAKE RISKS...YOUR LIFE MAY BE AT STAKE...STAY INDOORS IN AN INTERIOR ROOM AWAY FROM WINDOWS. BCC
Special weather statement, Aug 29, 1:07 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS ISSUED BY NWS HUNTSVILLE AL 107 PM CDT MON AUG 29 2005 MSZ029>033-037>039-291900- ATTALA-CHOCTAW-CLAY-LOWNDES-NOXUBEE-OKTIBBEHA-WEBSTER-WINSTON- 107 PM CDT MON AUG 29 2005 ...INLAND HURRICANE WARNINGS GOING INTO EFFECT BY 7 PM FOR CATASTROPHIC KATRINA... ...EXTREMELY DANGEROUS AND LIFE-THREATENING CONDITIONS SPREADING NORTHWARD THROUGH SOUTHEAST MISSISSIPPI... AT 100 PM...DOPPLER RADAR STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING NORTH AT ABOUT 18 MPH ACROSS CENTRAL MISSISSIPPI WHILE THE WESTERN FRINGES REACH THE MISSISSIPPI RIVER. THE INITIAL STRONG SQUALLS WERE CROSSING HIGHWAY 16 FROM CARTHAGE TO PHILADELPHIA AND DEKALB WITH SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH...AND HIGHER GUSTS OF 60 TO 70 MPH. DAMAGE TO TREES...HOUSES...AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. KATRINA MAY STILL BE A HURRICANE AS IT CROSSES THE INTERSTATE 20 CORRIDOR...AND EXTENSIVE DAMAGE IS LIKELY TO OCCUR AS THESE WINDS HEAD ACROSS EAST CENTRAL MISSISSIPPI. RESIDENTS ALONG THE HIGHWAY 84 CORRIDOR EAST OF INTERSTATE 55 SHOULD BE READY TO MOVE TO A PLACE OF SAFETY DO NOT TAKE RISKS...YOUR LIFE MAY BE AT STAKE...STAY INDOORS IN AN INTERIOR ROOM AWAY FROM WINDOWS. MSZ025>028-036-042-047-053-059>061-291900- ADAMS-CARROLL-CLAIBORNE-FRANKLIN MS-GRENADA-HOLMES-JEFFERSON-LEFLORE- MONTGOMERY-WARREN-YAZOO- 107 PM CDT MON AUG 29 2005 ...INLAND TROPICAL STORM WARNINGS ARE IN EFFECT OR GOING INTO EFFECT BY 7 PM FOR MUCH OF SOUTHWEST MISSISSIPPI INTO DELTA REGION... ...EXTREMELY DANGEROUS AND LIFE-THREATENING CONDITIONS SPREADING NORTHWARD THROUGH EASTERN MISSISSIPPI... AT 100 PM...DOPPLER RADAR STRONG SQUALLS ON THE NORTH SIDE OF HURRICANE KATRINA MOVING NORTH AT ABOUT 18 MPH ACROSS CENTRAL MISSISSIPPI WHILE THE WESTERN SQUALLS REACH AS FAR WEST AS THE MISSISSIPPI RIVER. SUSTAINED TROPICAL STORM FORCE WINDS OF 35 TO 45 MPH...AND HIGHER GUSTS OF 50 MPH ARE POSSIBLE WITH THE OUTER RAIN BANDS. DAMAGE TO TREES...HOUSES...AND POWER LINES HAS ALREADY BEEN REPORTED...AND AS WINDS INCREASE...THIS DAMAGE WILL ONLY BECOME MORE WIDESPREAD AND EXTENSIVE. KATRINA MAY STILL BE A HURRICANE AS IT CROSSES THE INTERSTATE 20 CORRIDOR IN EAST MISSISSIPPI...AND SCATTERED DAMAGE IS LIKELY TO OCCUR IN WEST MISSISSIPPI AS SQUALLS MOVE WESTWARD THROUGH THE AREA. RESIDENTS ALONG THE MISSISSIPPI RIVER FROM NATCHEZ TO VICKSBURG TO GREENWOOD AND GRENADA SHOULD BE READY TO MOVE TO A PLACE OF SAFETY DO NOT TAKE RISKS...YOUR LIFE MAY BE AT STAKE...STAY INDOORS IN AN INTERIOR ROOM AWAY FROM WINDOWS. 40/17/BCC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:57 AM CDT | Tornado Warning | JAN | Forrest | 18 min |
| Aug 29, 7:57 AM CDT | Tornado Warning | JAN | Forrest | 12 min |
| Aug 29, 8:50 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Aug 29, 10:04 AM CDT | Tornado Warning | JAN | Lamar, Marion | 26 min |
| Aug 29, 11:03 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 27 min |
| Aug 29, 11:08 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones, Lawrence, Lincoln | 6 hr |
| Aug 29, 11:37 AM CDT | Tornado Warning | JAN | Newton, Scott | 38 min |
| Aug 29, 12:09 PM CDT | Tornado Warning | JAN | Newton, Scott | 36 min |
| Aug 29, 12:12 PM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 63 min |
| Aug 29, 12:13 PM CDT | Tornado Warning | JAN | Lauderdale | 32 min |
| Aug 29, 12:18 PM CDT | Flash Flood Warning | JAN | Clarke, Copiah, Hinds, Jasper, Kemper, Lauderdale and 8 more | 6 hr |
| Aug 29, 12:29 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 46 min |
| Aug 29, 12:34 PM CDT | Tornado Warning | JAN | Leake | 56 min |
| Aug 29, 12:50 PM CDT | Tornado Warning | JAN | Madison | 25 min |
| Aug 29, 12:52 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 113 min |
| Aug 29, 1:10 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 50 min |
| Aug 29, 1:35 PM CDT | Tornado Warning | JAN | Attala | 40 min |
| Aug 29, 2:15 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Noxubee, Winston, Yazoo | 6 hr |
| Aug 29, 2:51 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Aug 29, 3:52 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Clay, Grenada, Leflore, Lowndes and 3 more | 6 hr |
| Aug 29, 6:20 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 100 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.